MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Catalog Number MPIS-501-SST
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, during a right heart catheterization via access in the right internal jugular vein, a micropuncture transitionless access set's wire unraveled.Access was obtained using ultrasound guidance and the puncture was described as uneventful.The wire got stuck within the access needle, and was unable to be advanced or retrieved.The user removed the access needle; however, the wire remained in the right internal jugular vein, with the tip stretching out "like a thread".A vascular surgeon was called and an open retrieval was performed.Additional information has been requested.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.D9, h3: it is unknown if the device will be returned.E1: customer name and address = postal: (b)(6).E3: occupation = "cn".This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received 20jun2024 stating the access site was normal and not scarred.Venous blood aspirated freely before wire guide advancement.Resistance was felt during insertion of the wire and also felt while attempting to remove the guide wire while pulling the guide wire backwards.An attempt to pull the entire wire back with the access needle was made; however, just the needle was removed."gentle traction" was used to pull the wire out, and the "soft part" unraveled but was in one piece.Fluoroscopy guided dissection easily identified the tip of wire.The wire was entering the vein on the lateral wall.There was no other abnormality detected.The patient's recovery was described as "uneventful' following the surgical wire retrieval.The following day, the patient underwent a femoral approach right heart catheter procedure and was discharged that same day.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable or unchanged.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a right heart catheterization via access in the right internal jugular vein, a micropuncture traditionless access set's wire unraveled.Access was obtained using ultrasound guidance and the puncture was described as uneventful.The wire got stuck within the access needle and was unable to be advanced or retrieved.The user removed the access needle; however, the wire remained in the right internal jugular vein, with the tip stretching out "like a thread".A vascular surgeon was called, and an open retrieval was performed.Additional information received 20jun2024 stating the access site was normal and not scarred.Venous blood aspirated freely before wire guide advancement.Resistance was felt during insertion of the wire and felt while attempting to remove the guide wire while pulling the guide wire backwards.An attempt to pull the entire wire back with the access needle was made; however, just the needle was removed."gentle traction" was used to pull the wire out, and the "soft part" unraveled but was in one piece.Fluoroscopy guided dissection easily identified the tip of wire.The wire was entering the vein on the lateral wall.There was no other abnormality detected.The patient's recovery was described as "uneventful' following the surgical wire retrieval.The following day, the patient underwent a femoral approach right heart catheter procedure and was discharged that same day.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformance's on the lot.One relevant non-conformance, involving three devices, was noted on a component lot; however, all non-conforming product was scrapped prior to release.A review of complaint history found one additional relevant complaint for this lot number.The ifu states "caution: do not withdraw the wire guide through the introducer needle; breakage may result if the wire guide tip must be withdrawn while the needle is inserted, remove both the needle and the wire as a unit.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, and ifu suggests that there is evidence the device was manufactured to specification.Although one relevant non-conformance was noted on a component lot, all non-conforming product was scrapped, there are 100% inspections in place to capture this non-conformance, adequate inspection activities have been established, and there is objective evidence that the dhr was fully executed.Therefore, it was concluded that there is no evidence that additional non-conforming product exists in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that failure to follow instructions contributed to this event.The user felt resistance when advancing the wire as well as while pulling the wire backward.Despite the attempt to remove the wire guide and access needle simultaneously, as directed in the ifu, the wire had been previously manipulated backwards through the access needle, most likely causing the wire to break.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19154761
Report Number1820334-2024-00562
Device Sequence Number20792062
Product Code DYB
UDI-Device Identifier00827002363335
UDI-Public(01)00827002363335(17)261110(10)15751013
Combination Product (Y/N)N
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMPIS-501-SST
Device Lot Number15751013
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/01/2024
Supplement Date Received by Manufacturer06/20/2024
06/28/2024
Initial Report FDA Received Date04/22/2024
Supplement Report FDA Received Date06/27/2024
07/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown